Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 35, NWS Amarillo, TX

November 19, 20208 counties in Texas; Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this red flag warning at Nov 19, 2020, 2:51 AM CST for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Nov 19, 2020, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 19, 2020, 2:51 AM CST (08:51 UTC)
In effect from
Nov 19, 2020, 11:00 AM CST
Expired
Nov 19, 2020, 6:00 PM CST
In force
7 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX

The radar

The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2020-11-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2020-11-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 216 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2949 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
216 m²/s²
0-3 km storm-relative helicity
275 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

704 
WWUS84 KAMA 190851
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
251 AM CST Thu Nov 19 2020

OKZ001-002-TXZ001-002-006-007-011-012-016-017-317-192200-
/O.NEW.KAMA.FW.W.0035.201119T1700Z-201120T0100Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter-
Deaf Smith-Randall-Palo Duro Canyon-
251 AM CST Thu Nov 19 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST
THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE
WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS
PANHANDLE...

The National Weather Service in Amarillo has issued a Red Flag
Warning for strong winds and low relative humidity, which is in
effect from 11 AM this morning to 7 PM CST this evening.

* Affected Area...In Oklahoma...Cimarron and Texas. In Texas... 
  Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf 
  Smith...Randall and Palo Duro Canyon.

* 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 10 percent.

* Red Flag Threat Index...1 TO 3.

* Timing...11 AM until 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
2 follow-up statements
737 
WWUS84 KAMA 192103
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
303 PM CST Thu Nov 19 2020

OKZ001-002-TXZ001-002-006-007-011-012-016-017-317-200100-
/O.CON.KAMA.FW.W.0035.000000T0000Z-201120T0100Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter-
Deaf Smith-Randall-Palo Duro Canyon-
303 PM CST Thu Nov 19 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING
FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND
CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE...

* Affected Area...In Oklahoma...Cimarron and Texas. In Texas... 
  Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf 
  Smith...Randall and Palo Duro Canyon.

* 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 13 to 15 percent.

* Red Flag Threat Index...1 TO 4.

* Timing...11 AM until 7 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures will
create favorable weather for rapid fire growth and spread. Avoid
activities that promote open flames and sparks.

&&

$$

For more information from the National Weather Service visit...
www.weather.gov/ama
473 
WWUS84 KAMA 200000
RFWAMA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Amarillo TX
600 PM CST Thu Nov 19 2020

OKZ001-002-TXZ001-002-006-007-011-012-016-017-317-200100-
/O.CAN.KAMA.FW.W.0035.000000T0000Z-201120T0100Z/
Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter-
Deaf Smith-Randall-Palo Duro Canyon-
600 PM CST Thu Nov 19 2020

...RED FLAG WARNING IS CANCELLED FOR THE WESTERN AND CENTRAL 
OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE...

The National Weather Service in Amarillo has cancelled the Red
Flag Warning.

Winds have decreased while relative humidity has increased this
evening resulting in RFTI values of zero. Thus, critical fire
weather conditions are no longer occurring. 

$$

For more information from the National Weather Service visit...
www.weather.gov/ama

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 19, 2:29 AM CST, 22 minutes earlier.

Area forecast discussion, Nov 19, 2:29 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
229 AM CST Thu Nov 19 2020

.DISCUSSION...
An upper level progressive zonal flow will remain across the
Panhandles during this forecast.  This flow will bring an occasional
short wave trough across the area.  The short wave troughs moving
across the region today and Friday will not bring any precip with
them.  However, southwest and west winds will pick up into the 15 to
30 mph range with higher gusts today, then a cold front will move
south across the Panhandles tonight.  North and northeast winds on
Friday are expected to be in the 10 to 20 mph range.

A couple of stronger short wave troughs over the weekend into early
next week will help to bring a chance of precipitation to the
region.  The models are not in agreement on the timing of these
short wave troughs, but most of the models agree that there will be
off and on chances of precipitation over the weekend into early next
week.  For now have spread precipitation across much of the area
from early Saturday morning through Tuesday night.  We will not have
precipitation during the entire time, but there are chances for off
and on precipitation.  The air mass may get cold enough to change
some of the rain over to snow Sunday night and again on Tuesday
night.  At this point it does not look like much snow will fall and
much of it may melt as temperatures will be around freezing or just
below.

The models do agree that Wednesday should be dry as the last short
wave trough moves away from the Panhandles.

Some record highs may fall by the wayside today.  Here are some
current records for today:

Amarillo.......82
Dalhart........79
Borger.........83

After the record highs today, temperatures are expected to back to
around normal for Friday and Saturday and then below normal for
Sunday and Monday and back to around normal for Tuesday and
Wednesday.

&&

.FIRE WEATHER...
Critical fire weather conditions are expected across the western and
central Panhandles today.  Relative humidity values are expected to
fall below 20 percent along with winds in the 20 to 30 mph range
with higher gusts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                84  45  65  41  61 /   0   0   0   0  10
Beaver OK                  83  43  61  39  52 /   0   0   0  10  50
Boise City OK              80  38  59  36  53 /   0   0   0  10  40
Borger TX                  87  47  66  43  62 /   0   0   0   5  20
Boys Ranch TX              85  41  66  40  62 /   0   0   0   5  20
Canyon TX                  84  44  67  41  63 /   0   0   0   0  10
Clarendon TX               84  50  67  46  61 /   0   0   0   0   5
Dalhart TX                 81  38  61  36  55 /   0   0   0  10  30
Guymon OK                  82  41  61  37  53 /   0   0   0  20  50
Hereford TX                85  43  69  41  63 /   0   0   0   0  10
Lipscomb TX                84  44  62  41  56 /   0   0   0   5  30
Pampa TX                   85  46  64  42  59 /   0   0   0   5  20
Shamrock TX                82  48  68  45  62 /   0   0   0   0  10
Wellington TX              82  49  71  46  64 /   0   0   0   0   5

&&

.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for the following zones: Dallam...Deaf Smith...
     Hartley...Moore...Oldham...Palo Duro Canyon...Potter...
     Randall...Sherman.

OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
     evening for the following zones: Cimarron...Texas.

&&

15/15
Hazardous weather outlook, Nov 19, 2:46 AM CST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
246 AM CST Thu Nov 19 2020

OKZ001>003-TXZ001>020-317-192130-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
246 AM CST Thu Nov 19 2020

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Today and Tonight.

Critical fire weather conditions are expected across the western
and central Oklahoma Panhandle and the western Texas Panhandle
where relative humidity values will fall into the 10 to 20 percent
range and southwest winds will blow at 20 to 30 mph with higher
gusts. A Red Flag Warning is in effect until 7pm for this area. Elevated
fire weather conditions are expected across the central and northeast
Texas Panhandle.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Thunderstorms will be possible across parts of the Panhandles
Saturday night and Sunday. Thunderstorms are not expected to
become severe.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

Area fire managers and emergency officials should be alert for
elevated or critical fire weather conditions today.

Nearby

Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.